Teenager Loses Creative Passion on Zoloft and Paxil

“Paxil almost made me go insane after just a few days.”

 

I’ve been looking for a site like this for a long time now-ever since I decided (thank God) to get off my antidepressant medication.

Ok, so I am a 17-year old male, right… When I first got to high school, my parents divorced so things were kind of a mess and for the first time in my life I had made “enemies.”

Well, that’s when I first started seeing a psychiatrist. We would talk and underlying everything that was discussed to make me “better” was a deep, conviction that I was so terribly shy and this needed to be cured.

So I tried Zoloft and Paxil, but went off them immediately after not even a week. I will say that the Paxil almost made me go insane after just a few days. Yes, it was against the doctor’s word to go off them. Thank God I did though. Then a while passed and this time I thought I truly needed help.

I had gotten into a fight at school and received threats from a lot of people. I was completely paranoid and my mom (and I gave in) put me in the mental hospital (for kids). Oh my God, this is where I had like my calling or whatever the hell I was thinking (hoping they could cure me so I would fit in and be my “old” self again).

I don’t even remember if all this is right because my memory is really screwed up now. But, so I went on Celexa this time and unfortunately, for good…I was sixteen at the time. I talking a lot more in class, my anxiety was gone, I got really into the stuff they were feeding me at school, and my reputation for a nice, respectable young man went down the tube. I guess it was my own doing. But I started wanting to be different from everybody else, but I was Zen-like, using the Bible (it’s cover) as an inspiration.

I think I had too much ADD to read the bible at the time-it was just a matter of calming my emotions. Ok, so mix these calming drugs with listening to the band Radiohead. Not cool at all. I lost my two best friends. I got full of myself because I had gotten accepted to an art school. But the summer between leaving my old school I started believing I was getting really close to my family. My Dad at least because he was (and still is) taking the same medication I was. But I would say anything that came to mind. I thought I was “better”…

Then art school started and I went from being a boring person with a vivid imagination that could be translated to paper (drawing) to a zombie who could only draw from observation. My concentration was really good but I had spurts of anger with anticipated culmination of disaster. I was a totally different person. I wasn’t self-conscious at all anymore, had no friends either. Then I saw something in the other people at that school that reminded me of the old-me (the one I didn’t like for some reason) that made me want to change.

“A beautiful mind”, “one flew over the cuckoo’s nest”- these movies made me realized I’d lost my artistic passion or whatever the hell I had before. A reason for living…

Well, yeah so then I went cold-turkey off the medication and slowly but surely went insane. It was not cool at all. I re-visited the past that I had tried to escape on medication. I thought I had lost the “holy spirit” though and this made me think about committing suicide. It was horrible. Before I would say such things to get attention but now I really felt it.

The bottom line is, do not believe that you have a depression that needs “correcting”. My God, that’s what I believed but then I realized it is just the devil doing his work. I have no life now really. I had lots of talent and potential and I think its all gone now because I thought I had a problem but really didn’t. Now when I hear these antidepressants being touted to save people or whatever, I have other thoughts. It’s hard for me to realize that I am my old self again. I had to piece back together my memory. It is better to be this way than a zombie on drugs though.

RtskooL@aol.com

 

5/4/2002

This is Survivor Story number 26.
Total number of stories in current database is 48

461 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply